Alert archive / Ohio / Areal Flood Warnings in 2016
Areal Flood Warning 1, NWS Cleveland, OH
NWS Cleveland, OH issued this areal flood warning at Jun 16, 2016, 6:50 PM EDT for Ashtabula County, Trumbull County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2016, 6:50 PM EDT (22:50 UTC)
- Expired
- Jun 16, 2016, 9:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- None
Counties Ashtabula County, OH, Trumbull County, OH
The radar
The Cleveland radar (KCLE), 94 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 10.8 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 645 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 838 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this areal flood warning went out at Jun 16, 3:15 PM EDT, 3 hours 35 minutes earlier.
Area forecast discussion, Jun 16, 3:15 PM EDT, 3 hours 35 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 315 PM EDT THU JUN 16 2016 .SYNOPSIS... Low pressure centered near Cleveland will move southeast off the Carolina coast by morning. This will allow high pressure to build over the region for the weekend. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... The severe weather threat is rapidly diminishing and will probably let the watch go with the new forecast issuance. The brunt of the thunderstorm activity has been over the eastern end of the area with very little precip in the west and especially the southwest. With the surface low still on top of the area and the upper trough overhead may still see some shower development over the western end of the area. There is a pretty good cu field over that area with a few weak returns on radar. Will go ahead and keep small pops in the west through 00z or so and even dry out the east by late evening. There will be a period of cloudiness in the cold air advection behind the low but drier air should begin to win out toward daybreak. Have stayed fairly close to guidance. The evening crew will have to watch rainfall totals in the east the next few hours. Some locations have already seen more than an inch of rain and downpours from any new storms could lead to some nuisance flooding. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY NIGHT/... Not much to write about in the short term as high pressure will dominate Friday through the weekend. The high will move southeast of the area by Sunday which will allow warmer southerly winds to return. So after a couple of days of seasonable temperates readings will begin to creep back into the upper 80s for Sunday. have gone somewhat conservative for highs Sunday. I have a feeling later shifts will need to bump temps up. && .LONG TERM /MONDAY THROUGH THURSDAY/... The upper ridge over the area will begin to flatten by later on mon as an upper trough digs into the lakes mon night and tue then tends to remain in place into thu. Mon will still be a very warm day with highs in the mid 80s to lower 90s ahead of a cold front that will bring a chance for tsra mon night and possibly also on tue. somewhat cooler air begins to arrive on tue but more so on wed into thu with highs expected to be in the 70s wed and thu. With the upper trough over the area helping to destabilize the airmass...will keep a small chc of shra in the forecast for wed and thu. && .AVIATION /18Z Thursday THROUGH Tuesday/... Low pressure over lake erie will move off to the se this evening taking shra/tsra se out of the area by midnight to 2 am. The stronger storms should mainly affect cak...yng and eri. Fairly widespread mix of mvfr and some ifr on backside of low so expect this to be over most of the airports well into tonight until drier air starts to spread in from the north and improve conditions. winds may gust 15 to 20 knots into the evening then settle down. Conditions continue to improve fri morning with widespread vfr by late morning. Outlook...High pressure and vfr should prevail until areas of mvfr start to develop mon night into tue in sct shra/tsra. && .MARINE... As low pressure moves se of the lake this evening...ne winds will set up and increase to 15 to 20 knots...Maybe 20 to 25 knots for awhile which will result in 3 to 6 foot waves for the part of the lake mainly from the islands east to off of ashtabula. winds will diminish later fri and fri night as high pressure moves across the lake fri night into sat night. The high will shift off to the se by mon causing south then sw winds to set up and gradually increase to around 15 knots by mon night before veering to the nw on tue as a cold front crosses the lake. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Kubina NEAR TERM...Kubina SHORT TERM...Kubina LONG TERM...Adams AVIATION...Adams MARINE...Adams
Hazardous weather outlook, Jun 16, 3:40 PM EDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 340 PM EDT THU JUN 16 2016 LEZ061-142>149-162>169-OHZ003-006>010-017>019-027>030-036-037-047- 171945- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-THE LAKE OH- LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE-LORAIN-HANCOCK-SENECA-HURON-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-MARION-MORROW-KNOX- 340 PM EDT THU JUN 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO AND NORTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW SHOWERS AND THUNDERSTORMS WILL CONTINUE EARLY THIS EVENING. ALTHOUGH THE THREAT FOR SEVERE WEATHR IS SMALL...SOME LOCALLY HEAVY RAINFALL COULD FALL WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ011>014-020>023-031>033-038-089-PAZ001>003-171945- CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WAYNE-STARK-MAHONING-HOLMES-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD- 340 PM EDT THU JUN 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE EARLY THIS EVEING. ALTHOUGH THE THREAT FOR SEVERE WEATHER HAS DIMINISHED...LOCALLY HEAVY RAINFALL REMAINS POSSIBLE. SOME LOCATIONS HAVE SEEN IN EXCESS OF AN INCH OF RAIN ALREADY TODAY AND ANY ADDITIONAL HEAVY DOWNPOURS COULD CAUSE SOME NUISANCE FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 16, 2:06 PM EDT, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
206 PM EDT THU JUN 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 PM HAIL 2 NNE AKRON 41.11N 81.51W
06/16/2016 M0.88 INCH SUMMIT OH TRAINED SPOTTER
NICKEL SIZED HAIL REPORTED ON THE NORTHEAST SIDE OF
AKRON.
&&
SEFCOVICLocal storm report, Jun 16, 2:30 PM EDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
230 PM EDT THU JUN 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0147 PM TSTM WND GST 4 SE AKRON 41.04N 81.47W
06/16/2016 M49.00 MPH SUMMIT OH ASOS
43 KNOT WIND GUST AT AKRON FULTON AIRPORT.
&&
SEFCOVICLocal storm report, Jun 16, 2:38 PM EDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
238 PM EDT THU JUN 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0147 PM TSTM WND DMG 5 SSW BRIMFIELD 41.02N 81.39W
06/16/2016 PORTAGE OH FIRE DEPT/RESCUE
SEVERAL TREES AND POWERLINE REPORTED DOWN IN SUFFIELD
TOWNSHIP IN SOUTHWEST PORTAGE COUNTY...RELAYED BY
UNIONTOWN FIRE.
&&
SEFCOVICLocal storm report, Jun 16, 2:42 PM EDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CLEVELAND OH
242 PM EDT THU JUN 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0157 PM TSTM WND DMG 5 SSW BRIMFIELD 41.02N 81.39W
06/16/2016 PORTAGE OH FIRE DEPT/RESCUE
SEVERAL TREES AND POWERLINE REPORTED DOWN IN SUFFIELD
TOWNSHIP IN SOUTHWEST PORTAGE COUNTY...RELAYED BY
UNIONTOWN FIRE...LSR CORRECTED FOR TIME.
&&
SEFCOVICLocal storm report, Jun 16, 3:10 PM EDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
310 PM EDT THU JUN 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0143 PM TSTM WND DMG 3 S AKRON 41.04N 81.53W
06/16/2016 SUMMIT OH BROADCAST MEDIA
A COUPLE OF TREES AND POWER LINES DOWN IN THE FIRESTONE
PARK AREA.
0146 PM TSTM WND DMG TALLMADGE 41.10N 81.42W
06/16/2016 SUMMIT OH 911 CALL CENTER
TALLMADGE POLICE AND BROADCAST MEDIA REPORT MANY TREES
AND POWER LINES DOWN IN THE CITY OF TALLMADGE.
&&
SEFCOVICThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 4:47 AM EDT | Special Marine Warning | CLE | 43 min | |
| Jun 16, 6:37 AM EDT | Severe Thunderstorm Warning | CLE | Ashland, Huron, Lorain | 38 min |
| Jun 16, 1:21 PM EDT | Severe Thunderstorm Warning | CLE | Portage, Summit | 54 min |
| Jun 16, 2:01 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 44 min |
| Jun 16, 2:35 PM EDT | Areal Flood Advisory | CLE | Stark | 115 min |
| Jun 16, 4:10 PM EDT | Small Craft Advisory | CLE | 17 hr |
Nearby
Areal Flood Warnings in Ohio, 2016Every areal flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.